Hail, White
- When
- July 21, 5:15 AM CST
- Where
- White County, 2 mi S of Burnt Prairie
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.233, -88.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 21, 1:55 AM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 255 AM CDT MON JUL 21 2003 GFS CONTINUES TO BE THE CONSISTENT AND PREFERRED APPROACH TO HANDLING THE INCOMING FROPA AND ASSOCIATED POPS. ALSO IT HAS BEEN CONSISTENT AND HAD A BETTER HANDLE ON THE POST FRONTAL BUT PRE LONG WAVE TROF POP FOR TUE. WL THEREFORE MAINTAIN AN OVERALL GFS BIAS TO THE FORECAST...WHICH WL LIKEWISE MAINTAIN GOING FORECAST STRATEGEM. RESULT WL BE FRONTAL ASSOCIATED POPS TODAY...HIGHEST NE AND LOWEST SW. GFS HAS FRONT ON OH RIVER AROUND 00Z TUE AND MOVES IT THRU ENTIRE FA MON NIGHT...SO FRONTAL POPS WL TAPER OFF W-E THEN. HOWEVER GFS INSISTENT ON MON NIGHT MCS DEVELOPMENT OVR MO COMING IN FROM THE W...SO WL INTRODUCE INCREASING POP FM W-E LATE MON NIGHT INTO TUE...AS POTENT DYNAMICS FUEL CONTINUING POP EVEN INTO EARLY TUE NIGHT...ENDING W-E AS MAIN LONG WAVE FINALLY SCOOTS FAR ENUF EAST. OTHERWISE LTL CHANGE TO GOING PACKAGE W/STILL SEASONALLY COOLER/DRIER AIR IN STORE FOR LONG TERM. HOWEVER WL INTRODUCE DAY7 POPS PER PREVIOUS DISCUSSION AND NEW MRF/MEX DATA WHICH LEADS US THERE...W/BOTH SURFACE FRONT AND UPR TROF PASSING OVER LOWER OH VALLEY. W/GFS PREFERENCE WL BIAS TEMPS TOWARD MAV MOS NOS THRU PACKAGE...INCLUDING NOTABLY COOLER TUE TEMPS DUE TO EXPECTED CONVECTIVE CHANCE. .PAH...NONE.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-220915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 435 AM CDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FOUR-STATE REGION TODAY AND THIS EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE. A STRONG COLD FRONT WILL PUSH INTO THE REGION TODAY...THEN SOUTH OF THE AREA AROUND MIDNIGHT. UNTIL THEN...THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL PERSIST. BOTH DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE POSSIBLE. THE GREATEST RISK FOR SEVERE WEATHER APPEARS TO BE EAST OF THE MISSISSIPPI RIVER. THUNDERSTORM MOVEMENT TO THE EAST EARLY IN THE DAY WILL GRADUALLY TRANSITION TO THE SOUTHEAST BY AFTERNOON. STORM SPEED WILL AVERAGE 25 MPH...BUT MAY BE GREATER FOR SEVERE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTER A BRIEF REPRIEVE FROM THE SHOWER AND THUNDERSTORM ACTIVITY... ANOTHER CHANCE WILL ROLL IN ON TUESDAY IN ASSOCIATION WITH AN UPPER-LEVEL DISTURBANCE BEHIND THE FRONT. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...SOME OF THE STORMS COULD PRODUCE MARGINALLY SEVERE HAIL. LATE IN THE FORECAST PERIOD...THERE IS ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS NEXT SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING. RJP
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365931.